Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 49, NWS Jacksonville, FL

April 30, 20087 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Apr 30, 2008, 9:24 PM EDT for 7 counties in Florida. It took effect at May 1, 2008, 3:04 AM EDT. It was in force for 16 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 30, 2008, 9:24 PM EDT (01:24 UTC)
In effect from
May 1, 2008, 3:04 AM EDT
Expired
May 1, 2008, 7:00 PM EDT
In force
16 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 11:00 AM EDTWILDFIRE4 Ene Trenton, FLGILCHRIST SHERIFFS OFFICE REPORTS WILDFIRE AT 350 TO 400 ACRES AS OF 11 AM THIS MORNING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2008-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2008-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2152 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 010124
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
924 PM EDT WED APR 30 2008

FLZ020>023-030-031-035-036-040-011330-
/O.UPG.KJAX.FW.A.0054.080501T1600Z-080501T2300Z/
/O.NEW.KJAX.FW.W.0049.080501T1600Z-080501T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
924 PM EDT WED APR 30 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM THURSDAY.

LOW HUMIDITIES ARE EXPECTED AGAIN ON THURSDAY WITH MINIMUM VALUES
NEAR 25 TO 30 PERCENT. RHS WILL BE BELOW 35 PERCENT FOR 4 TO 6
HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

$$

FLZ024-025-032-037-011330-
/O.CON.KJAX.FW.A.0054.080501T1600Z-080501T2300Z/
NASSAU-DUVAL-CLAY-PUTNAM-
924 PM EDT WED APR 30 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

LOW HUMIDITIES ARE EXPECTED AGAIN ON THURSDAY WITH MINIMUM VALUES
NEAR 30 PERCENT. RHS WILL BE BELOW 35 PERCENT FOR AROUND 4 HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

CARROLL
2 follow-up statements
000 
WWUS82 KJAX 010704
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
304 AM EDT THU MAY 1 2008

FLZ024-025-032-037-012200-
/O.UPG.KJAX.FW.A.0054.080501T1600Z-080501T2300Z/
/O.EXB.KJAX.FW.W.0049.080501T1700Z-080501T2200Z/
NASSAU-DUVAL-CLAY-PUTNAM-
304 AM EDT THU MAY 1 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS
AFTERNOON DUE TO LOW HUMIDITIES AND BREEZY WINDS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT THIS
AFTERNOON. 

THE COMBINATION OF DRY AIR AND BREEZY WINDS WILL CREATE DANGEROUS
FIRE CONDITIONS ACROSS THE AREA THIS AFTERNOON ACROSS INLAND
NORTHEAST FLORIDA. 

RELATIVE HUMIDITIES WILL BEGIN TO FALL BELOW 35 PERCENT AROUND
NOON WITH MINIMUM VALUES NEAR 25 TO 30 PERCENT INLAND. HUMIDITIES ARE
EXPECTED TO REMAIN CRITICALLY LOW FOR UP TO 6 HOURS. EAST TO
SOUTHEAST WINDS WILL INCREASE TO NEAR 15 MPH IN THE AFTERNOON.

$$

FLZ033-038-012200-
/O.EXB.KJAX.FW.W.0049.080501T1700Z-080501T2200Z/
ST JOHNS-FLAGLER-
304 AM EDT THU MAY 1 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS
AFTERNOON INLAND FOR LOW HUMIDITIES AND BREEZY WINDS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT THIS
AFTERNOON. 

THE COMBINATION OF DRY AIR AND BREEZY WINDS WILL CREATE DANGEROUS
FIRE CONDITIONS ACROSS THE AREA THIS AFTERNOON ACROSS INLAND
NORTHEAST FLORIDA. 

RELATIVE HUMIDITIES WILL BEGIN TO FALL BELOW 35 PERCENT AROUND
NOON WITH MINIMUM VALUES NEAR 30 PERCENT INLAND. HUMIDITIES ARE
EXPECTED TO REMAIN CRITICALLY LOW FOR UP TO 6 HOURS. EAST TO
SOUTHEAST WINDS WILL INCREASE TO NEAR 15 MPH IN THE AFTERNOON.

$$

FLZ020>023-030-031-035-036-040-012300-
/O.NEW.KJAX.FW.A.0055.080502T1700Z-080502T2200Z/
/O.CON.KJAX.FW.W.0049.080501T1600Z-080501T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
304 AM EDT THU MAY 1 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING FOR LOW HUMIDITIES...
...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. A RED FLAG
WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING. 

DRY AIR WILL PERSIST OVER THE AREA TODAY AND THURSDAY. CRITICALLY
LOW RELATIVE HUMIDITIES ARE EXPECTED EACH DAY. 

RELATIVE HUMIDITIES WILL BEGIN TO FALL BELOW 35 PERCENT AROUND
NOON WITH MINIMUM VALUES NEAR 20 TO 25 PERCENT. HUMIDITIES ARE
EXPECTED TO REMAIN CRITICALLY LOW FOR UP TO 8 HOURS. EAST TO SOUTHEAST
WINDS WILL INCREASE TO 10 TO 15 MPH IN THE AFTERNOON.

DRY AIR WILL CONTINUE OVER THE AREA THURSDAY AFTERNOON. EXTENDED
DURATIONS OF LOW HUMIDITIES ARE EXPECTED WITH MINIMUM VALUES
AROUND 25 TO 30 PERCENT FOR UP TO 5 HOURS. 

$$

ENYEDI
000 
WWUS82 KJAX 011915
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 PM EDT THU MAY 1 2008

FLZ020>023-030-031-035-036-040-020715-
/O.CON.KJAX.FW.W.0049.000000T0000Z-080501T2300Z/
/O.CON.KJAX.FW.A.0055.080502T1700Z-080502T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
315 PM EDT THU MAY 1 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON. 

DRY AIR WILL PERSIST OVER THE AREA TODAY AND FRIDAY. CRITICALLY LOW
RELATIVE HUMIDITIES ARE EXPECTED EACH DAY.

CRITICALLY LOW RELATIVE HUMIDITIES OF 25 TO 30 PERCENT WILL
CONTINUE THROUGH THE AFTERNOON. EAST TO SOUTHEAST WINDS WILL
INCREASE TO 10 TO 15 MPH IN THE AFTERNOON. RELATIVE HUMIDITIES
WILL INCREASE RAPIDLY AFTER SUNSET WITH LIGHT WINDS EXPECTED
OVERNIGHT. 

DRY AIR WILL CONTINUE OVER THE AREA THURSDAY AFTERNOON. EXTENDED
DURATIONS OF LOW HUMIDITIES ARE EXPECTED WITH MINIMUM VALUES
AROUND 25 TO 30 PERCENT FOR UP TO 5 HOURS.

$$

FLZ037-020715-
/O.EXA.KJAX.FW.A.0055.080502T1700Z-080502T2200Z/
/O.CON.KJAX.FW.W.0049.000000T0000Z-080501T2200Z/
PUTNAM-
315 PM EDT THU MAY 1 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

DRY AIR WILL PERSIST OVER THE AREA TODAY AND THURSDAY. CRITICALLY
LOW RELATIVE HUMIDITIES ARE EXPECTED EACH DAY.

CRITICALLY LOW RELATIVE HUMIDITIES OF 25 TO 30 PERCENT WILL
CONTINUE THROUGH THE AFTERNOON. EAST TO SOUTHEAST WINDS WILL
INCREASE TO 10 TO 15 MPH IN THE AFTERNOON. RELATIVE HUMIDITIES
WILL INCREASE RAPIDLY AFTER SUNSET WITH LIGHT WINDS EXPECTED
OVERNIGHT.

DRY AIR WILL CONTINUE OVER THE AREA THURSDAY AFTERNOON. EXTENDED
DURATIONS OF LOW HUMIDITIES ARE EXPECTED WITH MINIMUM VALUES
AROUND 25 TO 30 PERCENT FOR UP TO 5 HOURS.

$$

FLZ024-025-032-033-038-012200-
/O.CON.KJAX.FW.W.0049.000000T0000Z-080501T2200Z/
NASSAU-DUVAL-CLAY-ST JOHNS-FLAGLER-
315 PM EDT THU MAY 1 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON. 

THE COMBINATION OF DRY AIR AND BREEZY WINDS WILL CREATE DANGEROUS
FIRE CONDITIONS THIS AFTERNOON. RELATIVE HUMIDITIES WILL INCREASE
RAPIDLY AFTER SUNSET WITH LIGHT WINDS EXPECTED OVERNIGHT.

RELATIVE HUMIDITIES WILL BEGIN TO FALL BELOW 35 PERCENT AROUND
NOON WITH MINIMUM VALUES NEAR 25 TO 30 PERCENT INLAND. HUMIDITIES
ARE EXPECTED TO REMAIN CRITICALLY LOW FOR UP TO 6 HOURS. EAST TO
SOUTHEAST WINDS WILL INCREASE TO NEAR 15 MPH IN THE AFTERNOON.

$$

JDS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Apr 30, 8:55 PM EDT, 29 minutes earlier.

Area forecast discussion, Apr 30, 8:55 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
855 PM EDT WED APR 30 2008

.UPDATE...
THE INFLUENCES OF COOL/DRY HIGH PRESSURE OVER THE REGION WILL
RESULT IN A SECOND STRAIGHT NIGHT OF WELL BELOW NORMAL
TEMPERATURES. RECORDS COULD BE TIED OR BROKEN TONIGHT.

RECORD LOW TEMPS FOR MAY 1ST...
JAX 47/2000
GNV 47/1908
AMG 45/1963
SSI 50/1963

ONSHORE WINDS WILL RESULT IN MILDER TEMPS AT THE COAST. NO UPDATES
ARE NEEDED TO THE GOING FORECAST.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL. APPEARS TO BE TOO DRY FOR
EVEN SHALLOW GROUND FOG TONIGHT. SOME WIND GUSTS AROUND 15 KTS MAY
MIX TO THE SFC THU AFTN.

&&

.MARINE...NO CHANGES ARE EXPECTED TO FCST.

&&

.FIRE WX...FCST RH VALUES ARE LOW ENUF WHERE AN UPGRADE TO A RED
FLAG WARNING FOR MOST INLAND COUNTIES IS WARRANTED. WILL LEAVE
PUTNAM...CLAY...DUVAL AND NASSAU AS A WATCH FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  48  84  54  85 /   0   0   0   0
SSI  55  75  63  79 /   0   0   0   0
JAX  50  81  58  82 /   0   0   0   0
SGJ  58  78  62  80 /   0   0   0   0
GNV  49  85  54  86 /   0   0   0   0
OCF  50  85  55  86 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WARNING FROM THU AFTN THRU THU EVENING FOR
     ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.

     FIRE WX WATCH FROM THURSDAY AFTN THRU THU EVENING FOR
     CLAY-DUVAL-NASSAU-PUTNAM.

GA...NONE.
AM...NONE.

&&

SHULER/CARROLL/WALKER
Hazardous weather outlook, Apr 30, 8:37 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
837 PM EDT WED APR 30 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011230-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
837 PM EDT WED APR 30 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE FIRE DANGER WILL REMAIN ELEVATED THURSDAY AFTERNOON DUE TO LOW
RELATIVE HUMIDITY FOR NORTHEAST FLORIDA EXCLUDING ONLY ST JOHNS
AND FLAGLER COUNTIES.

THE NEXT FRONTAL SYSTEM MAY PRODUCE ISOLATED THUNDERSTORMS ON
SATURDAY AND SCATTERED THUNDERSTORMS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 3:04 AM EDTFire Weather WatchJAXBaker, Bradford, Gilchrist, Suwannee, Union18 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.